Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Charleston, SC

September 16, 2014Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 16, 2014, 5:11 PM EDT for Beaufort County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2014, 5:11 PM EDT (21:11 UTC)
Expired
Sep 16, 2014, 5:36 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS52 KCHS 162111
SVRCHS
SCC013-162200-
/O.NEW.KCHS.SV.W.0098.140916T2111Z-140916T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 511 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR PORT
  ROYAL...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PORT ROYAL...PARRIS ISLAND...FRIPP ISLAND...BEAUFORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3236 8079 3248 8069 3239 8043 3234 8045
      3231 8043 3231 8045 3233 8045 3228 8055
      3227 8059 3225 8062 3225 8063 3226 8065
      3223 8062 3222 8064
TIME...MOT...LOC 2111Z 303DEG 9KT 3238 8066

$$
1 follow-up statement
492 
WWUS52 KCHS 162136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE SEP 16 2014

SCC013-162146-
/O.CAN.KCHS.SV.W.0098.000000T0000Z-140916T2200Z/
BEAUFORT SC-
536 PM EDT TUE SEP 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BEAUFORT COUNTY
HAS BEEN CANCELLED...

AT 536 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.

LAT...LON 3236 8079 3248 8069 3239 8043 3234 8045
      3231 8043 3231 8045 3233 8045 3228 8055
      3227 8059 3225 8062 3225 8063 3226 8065
      3223 8062 3222 8064
TIME...MOT...LOC 2136Z 303DEG 9KT 3235 8060

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 4:02 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 16, 4:02 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE SEP 16 2014

.SYNOPSIS...
A TROUGH WILL MOVE INTO AND THROUGH THE AREA TONIGHT....FOLLOWED
BY A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE
TONIGHT AND PUSHES THROUGH THE REGION LATE WEDNESDAY. AN INLAND
WEDGE OF HIGH PRESSURE WILL THEN PREVAIL IN THE WAKE OF THE FRONT
INTO THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THROUGH THIS EVENING...WATER VAPOR SATELLITE IMAGES SHOWING A
COUPLE OF MID LEVEL IMPULSES HEADING OUR WAY FROM UPSTREAM. ONE IS
OVER SOUTHERN GA AND THE SECOND IS A STRUNG OUT BUT PRONOUNCED
VORT LOBE ENTERING THE UPSTATE OF SC AND INTO NORTHERN GA. THESE
FEATURES WILL IMPACT THE AREA INTO THIS EVENING...AND THAT PLUS
UPPER DIFLUENCE ASSOCIATED WITH THE RIGHT REAR QUAD OF AN 250 MB
JET WILL SUPPLY THE NECESSARY FORCING FOR ASCENT. MEANWHILE THERE
IS STILL AN ABUNDANCE OF MOISTURE...UP ALMOST AT 2 STANDARD
DEVIATIONS ABOVE NORMAL. STEERING FLOW IS A LITTLE MORE NOTICEABLE
THAN RECENT DAYS...BUT STILL SLOW ENOUGH TO SUPPORT LIMITED
MOVEMENT TO OUR SHOWERS AND T-STORMS. PLUS THE CONVECTION WILL BE
STEERED TOWARD THE COAST WITH THE WEST/NW FLOW AND WILL BUMP UP
AGAINST THE PINNED SEA BREEZE...WHICH IMPLIES THAT A PILING UP OF
RAINFALL CAN OCCUR AS IT HAS NOWHERE FURTHER EAST OR SE TO
GO...STUCK AT THE SEA BREEZE BOUNDARY. WE ARE STILL HITTING THE
COASTAL ZONES OF SC AND AREAS SOUTH OF I-16 IN SE GA WITH THE
FLASH FLOOD WATCH THROUGH 8 PM...AND IT/S IN THESE AREAS THAT HAVE
THE HIGHEST POPS IN THE 60-70 PERCENT RANGE. FURTHER WEST AND NW
WE/LL RELY ON BOUNDARY INTERACTIONS TO POP ANY CONVECTION...AND
POPS ARE HELD TO 30-40 PERCENT DURING THE SECOND HALF OF THE
AFTERNOON.

ALSO OF NOTE...THERE IS A TAD BIT DRIER AND COLDER AIR IN THE MID
LEVELS AND MORE MOVEMENT IN THE TROPOSPHERE THAN OF LATE.
MODIFIED 12Z SOUNDINGS AND RECENT SPC MESO-ANALYSIS HAS SOME
DECENT THERMODYNAMICS....PERHAPS SUPPORTIVE A FEW STRONGER OR
EVEN MARGINALLY SEVERE STORMS WHERE THE BOUNDARY
INTERACTIONS...MERGERS AND/OR COLLISIONS OCCUR. THIS IS A LOW END
PROBABILITY...BUT WORTHY OF TALKING ABOUT WITH FREQUENT LIGHTNING
AND STRONG DOWNBURSTS OF WIND POSSIBLE IN A COUPLE OF THE TALLER
STORMS.

FOR TONIGHT...CONVECTION WILL BEGIN TO WANE DURING THE LATE
EVENING AS CINH REDEVELOPS AND THE TYPICAL NOCTURNAL
COOLING/STABILIZATION TAKES PLACE. HOWEVER...GIVEN NUMEROUS
BOUNDARY INTERACTIONS THAT WILL CONTINUE WE HAVE HELD ONTO
ISOLATED POPS FAR INLAND AND SCATTERED POPS FURTHER SOUTH AND EAST
THROUGH AT LEAST 03-05Z. THE HIGH RESOLUTION MODEL GUIDANCE IS
INDICATING THAT CONVECTION WILL ATTEMPT TO MERGE FROM NEAR BEAUFORT
COUNTY SOUTH TO THE ALTAMAHA LATE THIS EVENING AND WE MAY HAVE TO
EXTEND THE FLASH FLOOD WATCH FOR THESE COUNTIES IF THIS COMES TO
FRUITION. BY DAYBREAK WEDNESDAY WE LOOK FOR ALL CONVECTION TO HAVE
SHIFTED OFFSHORE.

OF ADDITIONAL CONCERN TONIGHT IS THE POTENTIAL FOR A RETURN OF FOG
AND LOW STRATUS WITH A FAVORABLE 1-2C INVERSION TO SET UP OFF THE
DECK. GIVEN THE COPIOUS AMOUNTS OF RAINFALL IN RECENT DAYS AND
THAT FROM EARLIER TODAY...WITH LITTLE TO NO WINDS AND A SMIDGEN OF
DRIER AIR ALOFT SHIFTING IN...CONDITIONS AGAIN APPEAR FAVORABLE
FOR AREAS OF FOG TO OCCUR AFTER 2 OR 3 AM...EVEN DOWN TO THE COAST
WITH AN OFFSHORE FLOW DEVELOPING AND CONDENSATION PRESSURE DEFICITS
FALL TO UNDER 10 OR 20 MB. OUTSIDE RISK OF DENSE FOG IN LOCATIONS
WHERE THE HEAVIEST RAINS HAVE OCCURRED.

THE TEMP CURVE HAS BECOME INTERRUPTED IN AND NEAR CONVECTION AND
WE HAVE ATTEMPTED OUR BEST TO SHOW THIS IN THE HOURLY GRIDS. AS
COVERAGE/INTENSITY OF CONVECTION WINDS DOWN LATER THIS EVENING THE
TREND WILL BE FOR A SLOW BUT STEADY FALL TO TEMPS. DUE TO THE
PASSAGE OF A WEAK SURFACE TROUGH OVERNIGHT...A TAD COOLER AIR WILL
FILTER IN AS THE PLANETARY BOUNDARY LAYER FLOW VEERS AROUND TO THE
NW AND NORTH. THUS WE SHOULD BE ABLE TO ACHIEVE UPPER 60S INTO OUR
NW HALF OF THE CWFA BY MORNING...WITH LOWER 70S CLOSER TO THE
COAST AND A FEW MID 70S ON THE BARRIER ISLANDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A MID LVL TROUGH OF LOW PRESSURE WILL BEGIN SLIDING
OFF THE EASTERN SEABOARD BY DAYBREAK...SPAWNING AN AREA OF LOW
PRESSURE ALONG AN EAST-WEST EXTENDING SFC COLD FRONT THAT
GRADUALLY SHIFTS THROUGH THE ENTIRE AREA BY WEDNESDAY EVENING. THE
FRONT WILL LIKELY SLOW IN PROGRESSION WHILE ENCOUNTERING AN
AFTERNOON SEABREEZE IN SOUTHEAST GEORGIA...BEFORE SHIFTING FURTHER
SOUTH AND/OR OFFSHORE THROUGH WEDNESDAY EVENING. AMPLE MOISTURE
ALONG AND AHEAD OF THE FRONT SHOULD SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY AFTERNOON...WITH BEST CHANCES
OCCURRING WHERE THE FRONT AND SEABREEZE COLLIDE. A FEW SHOWERS
AND/OR ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE INTO LATE
EVENING AND EARLY OVERNIGHT HOURS AS SOME MOISTURE CONTINUES TO
LINGER BEHIND THE FRONT. ACTIVITY SHOULD THEN DIMINISH THEREAFTER
AS DRYER AIR ASSOCIATED WITH HIGH PRESSURE BUILDS FROM THE
NORTH/NORTHWEST.

LATEST 1000-850 THICKNESS VALUES SUPPORT ALONG WITH A DOWNSLOPING
WIND COMPONENT OFF THE SFC SUPPORT OVERALL HIGH TEMPS IN THE
MID/UPPER 80S WEDNESDAY AFTERNOON. OVERNIGHT LOW TEMPS SHOULD BE
SLIGHTLY COOLER THAN PREVIOUS DAYS AS HIGH PRESSURE BUILDS FROM THE
NORTH LATE...IN THE MID 60S AWAY FROM THE COAST.

THURSDAY AND FRIDAY...HIGH PRESSURE WILL BUILD FROM THE NORTH AND
NORTHWEST THROUGH EARLY THIS WEEKEND...RESULTING IN DRYER CONDITIONS
ON THURSDAY AS THE FLOW REMAINS MAINLY OFFSHORE. WE COULD SEE AN
ISOLATED SHOWER AND/OR THUNDERSTORMS DEVELOP ALONG THE COAST LATE AS
SFC FLOW BECOMES MORE NORTH/NORTHEAST IN RESPONSE TO THE CENTER OF
HIGH PRESSURE SHIFTING OVER THE NORTHEASTERN UNITED STATES.
HOWEVER...ACTIVITY WILL LIKELY REMAIN CONFINED TO COASTAL LOCATIONS.
BY FRIDAY...A STRONGER NORTHEAST FLOW WILL SET UP ALONG THE
SOUTHEAST COAST AS HIGH PRESSURE BECOMES CENTERED OFF THE NORTHEAST
COAST. THIS SHOULD SUPPORT SLIGHTLY HIGHER CHANCES OF PRECIP AS
MOISTURE BEGINS TO RETURN OFF THE ATLANTIC. EXPECT MOST ACTIVITY TO
REMAIN ALONG THE COAST INITIALLY BEFORE GRADUALLY SHIFTING INLAND
WITH AN AFTERNOON SEABREEZE. HAVE MAINTAINED LOW-END CHANCE POPS
FRIDAY ALONG THE COAST AND SLIGHT CHANCE POPS FURTHER INLAND WITH
THE AFTERNOON SEABREEZE.

OVERALL HIGH TEMPS WILL BE COOLER AS HIGH PRESSURE EXTENDS OVER THE
AREA FROM THE NORTH. EXPECT AFTERNOON HIGHS IN THE LOW/MID 80S ON
THURSDAY AND LOW 80S ON FRIDAY. THURSDAY NIGHT TEMPS WILL ALSO REFLECT
COOLER CONDITIONS...WITH LOWS IN THE LOW/MID 60S AWAY FROM THE
COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEDGE OF SURFACE HIGH PRESSURE INLAND AND A COASTAL TROUGH WILL
CONTROL THE PATTERN THROUGH SATURDAY...BEFORE BREAKING DOWN SUNDAY
AHEAD OF ANOTHER STRONG COLD FRONT APPROACHING EARLY NEXT WEEK.
EXPECT BEST RAIN CHANCES TO BE FOUND ALONG THE COAST AND OVER THE
MARINE ZONES THROUGH THE WEEKEND...AS THESE LOCATIONS WILL BE
CLOSEST TO MOISTURE AND CONVERGENCE ASSOCIATED WITH THE COASTAL
TROUGH. HIGH TEMPERATURES WILL ONCE AGAIN BE SUPPRESSED IN THE
LOWER 80S FOR SATURDAY AFTERNOON...BEFORE CONDITIONS BEGIN TO
MODERATE SUNDAY AS THE INLAND WEDGE PATTERN WEAKENS. MEDIUM RANGE
MODELS ARE SUGGESTING THAT THE NEXT COLD FRONT COULD MOVE THROUGH
THE REGION BY TUESDAY...YET ARE NOT INDICATING A SUBSTANTIAL
AMOUNT OF PRECIPITATION ASSOCIATED WITH ITS PROGRESSION. WILL THUS
REMAIN RATHER CONSERVATIVE WITH RAIN CHANCES TOWARD THE END OF THE
FORECAST PERIOD...CAPPING POPS IN THE SLIGHT CHANCE TO LOW CHANCE
RANGE FOR MONDAY AND TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SCATTERED TO NUMEROUS SHRA AND TSRA WILL CONTINUE INTO THIS
EVENING...ALLOWING FOR DIRECT IMPACTS AT BOTH KCHS AND KSAV. MOST
LIKELY TIME FRAME IS FROM 20-23Z AT KCHS AND FROM 21-24Z AT KSAV.
MVFR OR LOWER CONDITIONS ARE POSSIBLE AS A RESULT...WITH HEAVY
RAINS AND GUSTY WINDS ALSO A CONCERN.

ACTIVITY WILL WANE LATE THIS EVENING...AND GIVEN WET
GROUNDS...LITTLE TO NO WINDS AND A DECENT NOCTURNAL INVERSION TO
FORM WE LOOK FOR SOME LOW STRATUS AND/OR FOG LATE TONIGHT INTO
WEDNESDAY MORNING. MVFR OR LOWER CONDITIONS ARE AGAIN A
POSSIBILITY...BEFORE VFR CONDITIONS RETURN AFTER 13-14Z WEDNESDAY.

EXTENDED AVIATION OUTLOOK...OUTSIDE OF SHRA AND/OR TSRA...FLIGHT
RESTRICTIONS WILL BE POSSIBLE EACH MORNING WITH FOG AND/OR LOW
STRATUS SHIFTING ONSHORE.

&&

.MARINE...
TONIGHT...WE HAVE SEEN A LITTLE SWELL ENERGY FROM DISTANT MAJOR
HURRICANE EDOUARD TRICKLING INTO OUR COASTAL WATERS...AND
ADDITIONAL SWELL ENERGY IS TO ARRIVE AS TIME PROGRESSES. THE BULK
OF THE WAVE SPECTRUM WILL BE COMPRISED OF THESE CONDITIONS...WHICH
AVERAGES 2 OR 3 FT EARLY TONIGHT...BUILDING ANOTHER FOOT
LATE...EXCEPT CLIMBING UP TO SOME 5 FOOTERS ON THE OUTER GA
WATERS BY SUNRISE WEDNESDAY. MEANWHILE...WITH A WEAK PRESSURE
PATTERN OUR WIND FIELDS WILL BE DRIVEN BY A LIGHT SE BREEZE
CIRCULATION AND SCATTERED TO NUMEROUS CONVECTION INTO THIS
EVENING. THEN AS THIS ACTIVITY STARTS TO FADE DURING THE LATE
EVENING AND OVERNIGHT...AND A WEAK SURFACE TROUGH DROPS THROUGH
FROM THE NORTH/NW...LAND BREEZE CIRCULATIONS WILL FORM. THIS
ALLOWS FOR VEERING WINDS TO THE SW AND WEST BY MIDNIGHT...THEN
AROUND TO THE NW OR NORTH LATE. OUTSIDE OF THE STRONGER CONVECTION
WINDS WILL OBTAIN NO MORE THAN ABOUT 10 KT. HOWEVER...MARINERS ARE
ADVISED THAT THE STRONGER STORMS EARLY TONIGHT WILL PRODUCE GUSTY
WINDS UP NEAR 30 OR 35 KT...HEAVY RAINS LOWERING VISIBILITIES TO
UNDER 1 NM AND FREQUENT LIGHTNING STRIKES. BE SAFE ON THE COASTAL
WATERS.

WEDNESDAY THROUGH SUNDAY...LIGHT WINDS WILL INCREASE AND BECOME
NORTH/NORTHEAST BEHIND A COLD FRONT THAT SHIFTS OVER THE WATERS
WEDNESDAY THROUGH THURSDAY. SEAS WILL BE COMPRISED MAINLY OF LONG
PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE EDOUARD...AROUND 2 TO
4 FT WITHIN 20 NM AND 3 TO 5 FT FARTHER OFFSHORE. A STRONGER
NORTHEAST FLOW WILL THEN DEVELOP OVER THE WATERS ON FRIDAY AND
PERSIST INTO SATURDAY AS THE PRESSURE GRADIENT BECOMES ENHANCED
ALONG THE SOUTHERN EDGE OF HIGH PRESSURE CENTERED ALONG THE
NORTHEAST COAST. HOWEVER...WINDS/SEAS ARE EXPECTED TO REMAIN JUST
BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS TIME. CONDITIONS
SHOULD MODERATE OVER THE WATERS WITHIN A TRANSITIONING PATTERN BY
SUNDAY.

RIP CURRENTS...LONG PERIOD SWELL FROM HURRICANE EDOUARD WILL OCCUR
ALONG THE BEACHES WEDNESDAY INTO THURSDAY. DESPITE ONLY LIGHT
ONSHORE WINDS...2-3 FT SWELLS WITH PERIODS NEAR 14 SECONDS SUPPORT
AN ENHANCED PERIOD OF RIP CURRENTS ALONG THE SOUTH CAROLINA AND
GEORGIA BEACHES. A MODERATE RISK OF RIP CURRENTS IS THEREFORE
EXPECTED ALONG ALL BEACHES ON WEDNESDAY...AND POSSIBLY THURSDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN MAINTAINED FOR AREAS SOUTH OF I-16
IN SOUTHEAST GEORGIA AND THE COASTAL ZONES OF SOUTHERN SOUTH
CAROLINA THROUGH 8 PM EDT...AS THESE AREAS HAVE THE HIGHEST
POTENTIAL FOR FLASH FLOODING AS THE CONVECTION RUNS INTO THE SEA
BREEZE BOUNDARY THAT IS STRUGGLING TO MOVE INLAND.

WITH FAVORABLE UPPER JET DYNAMICS AND FORCING FROM SHORT
WAVES...ABUNDANT PWATS APPROACHING 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR MID-SEPTEMBER AND STORM MOTIONS LESS THAN 10 KT WE LOOK
FOR HOURLY RAINFALL RATES OF 2-3 INCHES...AND 6 HOUR AMOUNTS OF AS
MUCH AS 4 OR 5 INCHES. THESE ARE NEAR OR GREATER THAN THE FLASH
FLOOD GUIDANCE FROM THE SERFC...SO NO REASON TO DEVIATE FROM THE
EARLIER ISSUANCE OF THE FLASH FLOOD WATCH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ114>119-
     137>141.
SC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR SCZ048>052.
MARINE...NONE.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Sep 16, 4:13 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT TUE SEP 16 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-SCZ040-042>045-047-171200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
413 PM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ114>116-118-137-138-140-SCZ052-171200-
TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-TIDAL BERKELEY-
413 PM EDT TUE SEP 16 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-171200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
413 PM EDT TUE SEP 16 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD
COMBINED WITH LIGHT ONSHORE WINDS WILL LIKELY SUPPORT AN ENHANCED
RISK OF RIP CURRENTS ON THURSDAY. AN ENHANCED RISK OF RIP CURRENTS
WILL REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AS STRONGER NORTHEAST
WINDS DEVELOP OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Sep 16, 2:30 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HEAVY RAIN       1 WSW MOUNT PLEASANT    32.79N  79.88W
09/16/2014  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            TWO LANES OF COLEMAN BLVD WERE BLOCKED BY HIGH WATER.
            REPORTED BY LAW ENFORCEMENT VIA SOCIAL MEDIA.

&&

EVENT NUMBER CHS1401040

SPR
Local storm report, Sep 16, 4:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       1 WNW CHARLESTON        32.79N  79.95W
09/16/2014  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            PUBLIC REPORTED WATER ACCUMULATING AT INTERSECTION OF
            PRESIDENT AND CANNON STREETS IN DOWNTOWN CHARLESTON.

&&

EVENT NUMBER CHS1401041

SPR
Local storm report, Sep 16, 4:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      CHARLESTON              32.78N  79.94W
09/16/2014                   CHARLESTON         SC   LAW ENFORCEMENT

            ASHLEY AVENUE IS CLOSED BETWEEN BENNETT AND HALSEY
            STREETS DUE TO HIGH WATER.

&&

EVENT NUMBER CHS1401042

SPR
Local storm report, Sep 16, 4:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      CHARLESTON              32.78N  79.94W
09/16/2014                   CHARLESTON         SC   LAW ENFORCEMENT

            THE INTERSECTION OF CALHOUN STREET AND RUTLEDGE AVENUE
            IS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER CHS1401043

SPR
Local storm report, Sep 16, 4:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      1 W CHARLESTON          32.79N  79.95W
09/16/2014                   CHARLESTON         SC   LAW ENFORCEMENT

            A SECTION OF CHERRY STREET WAS CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER CHS1401044

SPR
Special weather statement, Sep 16, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT TUE SEP 16 2014

GAZ118-119-162145-
COASTAL CHATHAM-INLAND CHATHAM-
511 PM EDT TUE SEP 16 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ISLE OF ARMSTRONG...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TURNERS ROCK...THUNDERBOLT...LAKE MAYER...LYNHURST...SANDFLY...
WILMINGTON ISLAND...PARKERSBURG...ISLE OF HOPE...WILMINGTON...
WYMBERLY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3190 8112 3204 8112 3206 8095 3204 8092
      3203 8089 3204 8088 3203 8088 3202 8087
      3196 8087 3195 8088 3194 8091 3193 8092
TIME...MOT...LOC 2111Z 351DEG 5KT 3201 8103

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:52 AM EDTDense Fog AdvisoryCHSBerkeley, Dorchester3 hr
Sep 16, 3:02 AM EDTFlash Flood WatchCHS19 hr
Sep 16, 1:53 PM EDTAreal Flood AdvisoryCHSCharleston112 min
Sep 16, 3:37 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston113 min
Sep 16, 3:48 PM EDTFlash Flood WarningCHSBerkeley, Charleston6 hr
Sep 16, 4:42 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper2 hr
Sep 16, 4:58 PM EDTAreal Flood AdvisoryCHSCharleston, Dorchester2 hr
Sep 16, 7:07 PM EDTAreal Flood AdvisoryCHSJasper113 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.